Florida, 2017Heat in Florida, July 25, 2017
July 25, 2017 · NWS MLB · 2 events in 2 counties and zones
Deep layer high pressure remained over central Florida with a low-level ridge axis positioned over Lake Okeechobee, and a mid-level ridge axis across central Florida. The resulting subsidence kept shower and thunderstorm development to a minimum and allowed temperatures to climb into the lower to mid 90s.
- Deaths
- 0
- Injuries
- 6
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep layer high pressure remained over central Florida with a low-level ridge axis positioned over Lake Okeechobee, and a mid-level ridge axis across central Florida. The resulting subsidence kept shower and thunderstorm development to a minimum and allowed temperatures to climb into the lower to mid 90s. As the sea breeze pushed inland dew points rose into the upper 70s creating heat index values around 105, and as high as 108 sporadically.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 25, 9:55 AM EST, 5 minutes earlier.
Area forecast discussion, Jul 25, 9:55 AM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1055 AM EDT Tue Jul 25 2017
.DISCUSSION...
...Below Normal Rain Chances and Above Normal Temps Today...
Early morning Cape sounding shows noticeable drying has taken place
through the column with subsidence/warming around 700 mb. GFS
shows a dry tongue across our central sections and lack of cu
development so far in this region seen on hi-res VIS satellite
imagery appears to bear this out. Scattered convection across
north FL may brush far northern Lake/Volusia counties this
afternoon. The best chance for showers/storms will be south of
Orlando and inland from the coast as the sea breeze pushes inland
and where there is a little higher moisture. But coverage looks low,
certainly below normal for late July. So the decreased
clouds/precip combined with building upper ridge suppressing the
atmosphere will allow temperatures to warm into the mid 90s across
much of the area, lower 90s at the coast. Only minor changes to the
current forecast needed.
The combination of above normal temperatures and typical July
humidity will produce peak heat indices around 105 this afternoon.
This is below the 108 threshold for a heat advisory but lack of
relief from clouds/rain could produce a long duration of heat
stress.
&&
.AVIATION...
VFR. Best chance for afternoon convection will be south of MCO and
inland from the coast sparked by the sea breeze. Coverage looks too
low for TEMPO group, may need VCTS for MLB/VRB/FPR.
&&
.MARINE...
No significant changes to current coastal waters forecast. RAP
analysis shows low level ridge axis has shifted slightly north
across the southern (Treasure coast) waters. Light westerly flow
exists across Volusia/Brevard waters but this will turn onshore in a
sea breeze near the coast this afternoon. Seas 1-2FT, up to 3FT
well offshore Volusia/Brevard coast (beyond 20nm).
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 93 75 93 75 / 20 10 20 20
MCO 97 76 96 76 / 20 10 20 20
MLB 93 76 92 77 / 20 20 30 30
VRB 93 75 93 76 / 30 20 40 30
LEE 96 76 96 77 / 10 10 20 20
SFB 97 76 96 77 / 10 10 20 20
ORL 96 78 96 77 / 10 10 20 20
FPR 93 74 92 75 / 30 20 40 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Kelly/Glitto
Hazardous weather outlook, Jul 25, 9:39 AM EST, 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1039 AM EDT Tue Jul 25 2017
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1039 AM EDT Tue Jul 25 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Lightning storms are expected to become isolated to scattered this
afternoon and early evening, mainly from around Orlando south. Storm
movement will be slow and erratic. The main threats from storms will
be frequent cloud to ground lightning, heavy downpours, and wind
gusts up to 45 mph in a few stronger storms.
.EXCESSIVE HEAT IMPACT...
The combination of hot temperatures and high humidity will create
a dangerous situation in which heat illnesses are possible. Drink
plenty of fluids...stay in an air-conditioned room...stay out of
the sun...and check up on relatives and neighbors.
.RIP CURRENT IMPACT...
A small east swell along with ocean tides will produce a Moderate
Risk of rip currents at the beaches of east central Florida. Always
swim within sight of a lifeguard.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered storms are expected over inland lakes this
afternoon, mainly south of Orlando. A few storms may impact the
intracoastal and near shore Atlantic along the Space and Treasure
coasts this afternoon. Gusty winds above 35 knots and frequent
lightning strikes are the main hazards in stronger storms. Movement
will be slow and erratic. Seek safe harbor in advance of storms.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Coverage of afternoon lightning storms will be lower than normal
again Wednesday, then a return to scattered coverage is expected
late week and into the weekend.
Very warm temperatures and high humidity will continue through
at least mid-week to create the potential for dangerous heat
illnesses.
A small, but persistent east swell will keep an elevated threat
for rip currents at local beaches into late week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Sedlock/Glitto
Heat, St. Lucie
- When
- July 25, 10:00 AM EST to 4:00 PM EST
- Where
- St. Lucie forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- Newspaper
Three St. Lucie County residents were taken to local hospitals after complaining of heat-related illnesses while being outdoors. A Port St. Lucie woman in her 20s was transported to a local hospital after she felt dizzy and nauseous after walking for two hours around noon. A Fort Pierce man in his 30s became ill after performing work outdoors and was transported to a local hospital. A teenager was also transported to a local hospital after suffering abdominal pains and sweats after having mowed lawns during the afternoon.
Heat, Martin
- When
- July 25, 10:00 AM EST to 4:00 PM EST
- Where
- Martin forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- Newspaper
Martin County Fire Rescue reported transporting three Martin County residents to local hospitals after they suffered from heat-related illnesses from being outdoors.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Florida, July 25, 201715 injured · 1 event
- Lightning Strike in Michigan, July 25, 2017$500,000 · 1 event
- Flash Flooding in Arizona, July 25, 2017$111,000 · 7 events
- Tornado and Hail in South Dakota, July 25, 2017$20,000 · EF0 · 14 events
- Excessive Heat and Heat in Arkansas, July 25 to 27, 201721 events
- Excessive Heat and Heat in Tennessee, July 25 to 27, 201718 events
- Wildfire in Idaho, July 25 to 30, 2017$15,000 · 1 event
- Heat in Mississippi, July 25 to 27, 20178 events
- Hail and Damaging Winds in Minnesota, July 25 to 26, 20171.75 in hail · 7 events
- Flash Flooding and Debris Flows in Utah, July 25 to 26, 2017$3,000 · 6 events
- Excessive Heat and Heat in Missouri, July 25 to 27, 20175 events
- Flash Flooding and Hail in Colorado, July 25 to 26, 20172 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 702969, 702971.